U.S. doctors online nowAsk doctors free
Fredericksburg, TX
A 35-year-old female asked:

I am bipolar have depression ptsd psychosis anxiety n have trouble sleeping. my dr only has me on lexapro (escitalopram). what other meds might help the other proble?

2 doctor answers7 doctors weighed in
Dr. Austina Cho
Psychiatry 26 years experience
Prazosin, atypical : Your doctor could try an atypical antipsychotic like seroquel or risperdal, and prazosin which may help for ptsd related nightmares and insomnia. Another mood stabilizer such as Depakote or lithium may also be needed for your regimen. I notice your medication list also includes abilify, Cymbalta and geodon (ziprasidone). I wonder how you responded to them.
Dr. Heidi Fowler
Psychiatry 25 years experience
Agree w Dr. Cho. Acupuncture can also help.
Nov 29, 2013
Dr. Holly Maes
Dr. Holly Maes commented
Pediatrics 36 years experience
Add a comment
Nov 30, 2013
Dr. Judith Tellerman
Clinical Psychology 42 years experience
SECOND OPINION: If you are having doubts about your Dr.'s medication plan then it is advisable to seek out a second opinion from a Psychiatrist about your medication. It would be important to have a sleep study and a neurological exam conducted by Doctors. Once physical illness is treated or ruled out then it would be good to a consult with a Clinical Psychologist about ways to reduce stress.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 13, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.